Translator Disclaimer
June 2016 Semiparametric efficient estimation for shared-frailty models with doubly-censored clustered data
Yu-Ru Su, Jane-Ling Wang
Ann. Statist. 44(3): 1298-1331 (June 2016). DOI: 10.1214/15-AOS1406

Abstract

In this paper, we investigate frailty models for clustered survival data that are subject to both left- and right-censoring, termed “doubly-censored data”. This model extends current survival literature by broadening the application of frailty models from right-censoring to a more complicated situation with additional left-censoring.

Our approach is motivated by a recent Hepatitis B study where the sample consists of families. We adopt a likelihood approach that aims at the nonparametric maximum likelihood estimators (NPMLE). A new algorithm is proposed, which not only works well for clustered data but also improve over existing algorithm for independent and doubly-censored data, a special case when the frailty variable is a constant equal to one. This special case is well known to be a computational challenge due to the left-censoring feature of the data. The new algorithm not only resolves this challenge but also accommodates the additional frailty variable effectively.

Asymptotic properties of the NPMLE are established along with semi-parametric efficiency of the NPMLE for the finite-dimensional parameters. The consistency of Bootstrap estimators for the standard errors of the NPMLE is also discussed. We conducted some simulations to illustrate the numerical performance and robustness of the proposed algorithm, which is also applied to the Hepatitis B data.

Citation

Download Citation

Yu-Ru Su. Jane-Ling Wang. "Semiparametric efficient estimation for shared-frailty models with doubly-censored clustered data." Ann. Statist. 44 (3) 1298 - 1331, June 2016. https://doi.org/10.1214/15-AOS1406

Information

Received: 1 September 2013; Revised: 1 October 2015; Published: June 2016
First available in Project Euclid: 11 April 2016

zbMATH: 1341.62285
MathSciNet: MR3485961
Digital Object Identifier: 10.1214/15-AOS1406

Subjects:
Primary: 62N02
Secondary: 62E20

Rights: Copyright © 2016 Institute of Mathematical Statistics

JOURNAL ARTICLE
34 PAGES


SHARE
Vol.44 • No. 3 • June 2016
Back to Top